Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 9, NWS Boise, ID

April 21, 2011Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Apr 21, 2011, 11:42 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 21, 2011, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 11:42 AM MDT (17:42 UTC)
In effect from
Apr 21, 2011, 12:00 PM MDT
Expired
Apr 21, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WWUS75 KBOI 211742
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID
1142 AM MDT THU APR 21 2011

IDZ016-220145-
/O.NEW.KBOI.WI.Y.0009.110421T1800Z-110422T0300Z/
WESTERN MAGIC VALLEY-
1142 AM MDT THU APR 21 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* TIMING...FROM NOW THROUGH 900 PM MDT. PEAK WIND SHOULD OCCUR
  AROUND 500 PM TO 700 PM.

* IMPACTS...WIND THIS STRONG CAN BRING DOWN WEAKENED TREES AND
  BRANCHES. POWER LINES CAN ALSO BE BROUGHT DOWN BY WINDS IN
  EXCESS OF 30 MPH. VEHICLES CAN BE HARDER TO CONTROL...SO SLOW
  DOWN TO REMAIN IN CONTROL OF YOUR CAR OR TRUCK...ESPECIALLY HIGH-
  PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MESSICK
2 follow-up statements
803 
WWUS75 KBOI 212039
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID
239 PM MDT THU APR 21 2011

IDZ016-220300-
/O.CON.KBOI.WI.Y.0009.000000T0000Z-110422T0300Z/
WESTERN MAGIC VALLEY-
239 PM MDT THU APR 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.

* TIMING...THROUGH 900 PM MDT. PEAK WIND SHOULD OCCUR AROUND 500
  PM TO 700 PM.

* IMPACTS...WIND THIS STRONG CAN BRING DOWN WEAKENED TREES AND 
  BRANCHES. POWER LINES CAN ALSO BE BROUGHT DOWN BY WINDS IN 
  EXCESS OF 30 MPH. VEHICLES CAN BE HARDER TO CONTROL...SO SLOW 
  DOWN TO REMAIN IN CONTROL OF YOUR CAR OR TRUCK...ESPECIALLY 
  HIGH- PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MESSICK
495 
WWUS75 KBOI 220238
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
838 PM MDT THU APR 21 2011

IDZ016-220345-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-110422T0300Z/
WESTERN MAGIC VALLEY-
838 PM MDT THU APR 21 2011

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 9
PM MDT THIS EVENING.

WINDS IN THE WESTERN MAGIC HAVE DROPPED BELOW THE ADVISORY
CRITERIA. WINDS OF 20 MPH WITH GUSTS TO 30 MPH THIS EVENING WILL
GRADUALLY WEAKEN AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 21, 10:30 AM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 21, 10:30 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
ISSUED BY NATIONAL WEATHER SERVICE POCATELLO ID
1030 AM MDT THU APR 21 2011

...CORRECTED FOR ISSUING OFFICE...

.DISCUSSION...WIND SOMEWHAT STRONGER IN THE POST FRONTAL ZONE AND
HAVE STRENGTHENED THEM A LITTLE. OTHERWISE FRONT APPEARS TIMED
CORRECTLY IN THE CURRENT FORECAST AND NO FURTHER UPDATES.  MESSICK

&&

.AVIATION...LOW CLOUDS AND FOG LINGERING LONGER THAN
EXPECTED...BUT EVEN EASTERNMOST KTWF SHOULD HAVE VFR CONDITIONS BY
THIS AFTERNOON. KMYL WILL STRUGGLE THROUGH THE AFTERNOON AND THEN
ENCOUNTER FOG PROBLEMS FOR THE LATE NIGHT AND EARLY MORNING HOURS.
THE OREGON AIRDROMES SHOULD REMAIN VFR WITH CEILING UNLIMITED.
MESSICK

&&

.HYDROLOGY...MODERATE TO HEAVY RAIN WHICH FELL EARLIER THIS MORNING
IN THE BOISE CITY METRO AREA WILL CAUSE SMALL FLUCTUATIONS IN
MEASURED RIVER LEVELS ON THE BOISE RIVER. THESE FLUCTUATIONS WILL
AMOUNT TO LESS THAN AN INCH OF RISE IN WATER LEVEL AS MEASURED AT
GLENWOOD BRIDGE.  EVEN THOUGH MEASURED LEVELS MAY BRIEFLY TOUCH
OFFICIAL FLOOD STAGE...ANY ADDITIONAL IMPACT WILL BE INSIGNIFICANT
AND THE RIVER WILL CONTINUE TO AVERAGE NEAR 6800 CFS.

TAL

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY...PACIFIC TROUGH BEARING DOWN
ON THE FORECAST AREA THIS MORNING. 3 AM MDT RADAR AND SATELLITE
IMAGERY SHOWING A BROAD AREA OF ENHANCED CLOUD COVER AND
PRECIPITATION AHEAD OF THE MAIN TROUGH AXIS...ACROSS SOUTHERN
HARNEY AND MALHEUR COUNTIES AND ACROSS THE TREASURE VALLEY.
TRAILING COLD FRONT ASSOCIATED WITH THIS SYSTEM ISN/T EASILY
DEFINED...BUT LOOKS TO BE JUST WEST BAKER CITY AND BURNS AT THIS
TIME. EXPECTING MAIN SWATH OF PRECIPITATION AHEAD OF THE FRONT TO
SHIFT EASTWARD THROUGHOUT THE DAY. A SLIGHT CHANCE OF THUNDERSTORMS
IS STILL WARRANTED ACROSS PORTIONS OF SOUTHCENTRAL IDAHO EARLY
THIS AFTERNOON - BEFORE SURFACE COOLING BECOMES DRASTIC. SHOWERS
WILL BE PREVALENT BEHIND THE FRONT THIS AFTERNOON...ESPECIALLY
ACROSS NORTHERN TERRAIN...AS THE BASE OF THE UPPER LEVEL TROUGH
DIGS SOUTHEAST INTO THE AREA. BREEZY POST-FRONTAL WINDS ARE
FORECAST ACROSS THE MAGIC VALLEY /AND SOUTH TO THE NV BORDER/ THIS
AFTERNOON. EXPECT SUSTAINED SPEEDS AROUND 25 MPH WITH GUSTS OF 35
TO 40 MPH BETWEEN 9 PM MDT.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...WEAK UPPER RIDGE
FRIDAY NIGHT-SATURDAY WILL GIVE WAY TO MORE SHOWERS EARLY NEXT WEEK
AS MODELS CONTINUE TO SHOW A COUPLE OF PACIFIC TROUGHS MOVING
THROUGH THE REGION SUNDAY AND MONDAY. THE GFS IS STILL A LITTLE
FASTER THAN THE ECMWF WITH ONSET OF SHOWERS FOR SUNDAY...ALTHOUGH
THE DIFFERENCES ARE LESS THAN EARLIER RUNS. BOTH MODELS ALSO SHOW A
RIDGE ON TUESDAY FOLLOWED BY ANOTHER TROUGH ON WEDNESDAY. BOTTOM
LINE IS THE WET AND COOL WEATHER PATTERN WILL CONTINUE THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

DISCUSSION...JAM
AVIATION.....JAM
HYDROLOGY...TAL
PREV SHORT TERM...MT
PREV LONG TERM....BW
Hazardous weather outlook, Apr 21, 6:08 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
608 AM MDT THU APR 21 2011

IDZ011>016-028>030-033-ORZ061>064-221215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
608 AM MDT THU APR 21 2011 /508 AM PDT THU APR 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 21, 6:23 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
623 AM MDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     HEAVY RAIN       BOISE                   43.61N 116.23W
04/21/2011  U0.00 INCH       ADA                ID   LAW ENFORCEMENT

            MINOR STREET FLOODING REPORTED NEAR THE INTERSECTION OF
            BROADWAY AVENUE AND BELMONT STREET.

&&

BW

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 5:52 AM MDTAreal Flood AdvisoryBOIAda, Canyon, Elmore, Gem, Owyhee98 min

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.